Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 75, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 14, 2022, 4:15 PM EDT for 4 counties in Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2022, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 14, 2022, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Indian River County, FL, Okeechobee County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 47 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790 WUUS52 KMLB 142015 SVRMLB FLC009-061-093-097-142045- /O.NEW.KMLB.SV.W.0075.220714T2015Z-220714T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 415 PM EDT Thu Jul 14 2022 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... North central Okeechobee County in east central Florida... Western Indian River County in east central Florida... South central Brevard County in east central Florida... Southeastern Osceola County in east central Florida... * Until 445 PM EDT. * At 414 PM EDT, a severe thunderstorm was located near Blue Cypress Lake, moving northwest at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Blue Cypress Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2765 8065 2755 8085 2777 8113 2796 8083 TIME...MOT...LOC 2014Z 146DEG 29KT 2772 8083 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Weitlich
1 follow-up statement
352
WWUS52 KMLB 142034
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
434 PM EDT Thu Jul 14 2022
FLC093-142043-
/O.CAN.KMLB.SV.W.0075.000000T0000Z-220714T2045Z/
Okeechobee FL-
434 PM EDT Thu Jul 14 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OKEECHOBEE
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2764 8090 2764 8097 2777 8113 2796 8083
2773 8070
TIME...MOT...LOC 2033Z 146DEG 29KT 2785 8093
$$
FLC009-061-097-142045-
/O.CON.KMLB.SV.W.0075.000000T0000Z-220714T2045Z/
Indian River FL-Brevard FL-Osceola FL-
434 PM EDT Thu Jul 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN INDIAN RIVER...SOUTH CENTRAL BREVARD AND
SOUTHEASTERN OSCEOLA COUNTIES...
At 433 PM EDT, a severe thunderstorm was located near Kenansville,
moving northwest at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Blue Cypress Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2764 8090 2764 8097 2777 8113 2796 8083
2773 8070
TIME...MOT...LOC 2033Z 146DEG 29KT 2785 8093
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WeitlichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:02 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 14, 4:02 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 402 PM EDT Thu Jul 14 2022 .DISCUSSION... Now thru tonight...Scattered thunderstorms have developed along the Treasure Coast and Lake Okeechobee region this afternoon, following the westward progression of the Atlantic sea breeze. For now, this is where much of the activity is focused, though a few showers are trying to develop farther north in western Brevard and eastern Osceola counties. A gradual increase in storm coverage is expected across interior locations, especially from Lake Okeechobee to Orlando and Leesburg over the next several hours, as the west and east coast sea breezes collide. 500mb temperatures of -8C to -9C, DCAPE around 1000+ J/kg, and PW of 1.8"+ are some of the ingredients supporting the threat for strong thunderstorms this evening. The strongest activity will be capable of hail, strong winds up to 55 mph, torrential rainfall, and frequent lightning strikes. A Marginal Risk now encompasses much of east central Florida for the potential of a few strong to severe storms through tonight. By midnight, rain and storms will be winding down, leaving behind partly cloudy conditions. Friday-Sunday...With the Atlantic mid level ridge broken down and an approaching upper level low from the Bahamas, an east- southeasterly flow regime will quickly set up across east central Florida. Storm initiation may occur a bit faster on Friday as the Atlantic sea breeze pushes inland once again. Similar to today, the highest coverage is expected over the interior, west of I-95 on Friday. Weak troughing will interact with the decaying upper level low on Saturday and Sunday, when models continue to indicate the highest chance for widespread storms. Heavy rainfall over locations that are already saturated may lead to minor, localized flooding this weekend. In addition, a severe storm or two with hail and gusty winds cannot be ruled out. Daytime temperatures are forecast to reach the upper 80s and low 90s, due to the added cloud cover and rain chances. Muggy conditions will persist each night with lows in the 70s. Monday-Thursday (modified previous)...A weak mid-level ridge builds over FL to start next week and is forecast to bring some drier air aloft over FL. At the surface, the Atlantic high will build westward as its ridge axis redevelops over southern FL peninsula. As a result, the low level flow veers southwest on Monday, keeping high rain chances for ECFL (60-70pct) as the main sea breeze collision occurs on our side of the peninsula. However, from Tuesday onward rain chances are forecast to return to normal mid-summer values of 40-50pct as the surface ridge axis settles over Central FL. The main storm threats will continue to be frequent lightning strikes, gusty winds, and torrential downpours. Afternoon temperatures will steadily rise during the week, reaching the low 90s along the coast and mid 90s inland. At night, conditions remain muggy and warm with temps in the mid to upper 70s. && .AVIATION... VFR conditions prevailing outside of convection through the period. Scattered to numerous showers and storms expected into the evening hours, as the sea breezes collide over the interior of the peninsula. VCTS lingering along the Treasure Coast through around 21- 22Z, before convection pushes inland. TEMPO groups have been included for the interior terminals, where the highest confidence in CIG/VIS reductions due to storms exists. A few storms could be strong to marginally severe, with gusts up to around 45-50kts. Activity is expected to linger through the evening hours again, tapering off by around 2Z. SE flow this afternoon becoming light overnight. && .MARINE... Tonight...SSE winds around 15 kts will gradually decrease overnight and become more SE. Seas 2 ft near shore and 3 ft offshore will continue, except where locally higher near thunderstorms. Friday-Monday (previous)...The axis of the Atlantic surface ridge is forecast to shift north of Central FL this weekend. This will cause mostly E/ESE winds around 10 knots on Friday to veer southeast on Saturday, then south on Sunday. Winds could increase up to 15-17 knots Saturday night into Sunday. Scattered showers and lightning storms are forecast over the local waters on Friday, then storms become widespread over the weekend as a mid to upper- level low moves over FL. Frequent lightning strikes and wind gusts at or above 35 knots will pose a threat to mariners each day. Storm activity is expected to redevelop over the offshore waters each night. The Atlantic high pressure will rebuild over the western Atlantic on Monday, as its ridge axis redevelops over southern FL peninsula. The resulting southwest winds mean another afternoon/evening of numerous offshore moving thunderstorms along the Central FL Atlantic coast. Seas 2-3 feet Friday and Saturday will build to 3-4 feet nearshore and 4-5 feet offshore on Sunday, before dropping back to 3-4 feet on Monday. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 74 90 / 30 40 30 70 MCO 73 93 75 92 / 60 50 30 80 MLB 75 88 76 88 / 20 40 30 80 VRB 72 89 74 90 / 20 40 40 80 LEE 73 91 74 90 / 60 60 40 80 SFB 73 92 74 90 / 50 50 30 80 ORL 75 93 76 92 / 60 50 30 80 FPR 73 87 74 88 / 20 40 40 80 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST...Schaper RADAR...Watson AVIATION...Leahy
Hazardous weather outlook, Jul 14, 11:08 AM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1108 AM EDT Thu Jul 14 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-142000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1108 AM EDT Thu Jul 14 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to locally numerous showers and lightning storms will move toward the north or northeast at around 10 mph across east central Florida this afternoon and evening. The highest coverage will be over inland locations. A few storms will become strong to potentially severe as they interact with the sea breezes and other outflow boundaries, producing frequent lightning strikes, strong wind gusts up to 55 mph, and locally heavy rainfall. Move indoors to safety at the first sign of threatening skies or if you hear thunder. .FLOOD IMPACT... Locally heavy rainfall is possible today, especially with slow storm motions of 5 to 10 mph. A quick 1 to 2 inches of rain in an hour with locally higher amounts of 3 or more inches may cause local road, urban, and poor drainage flooding. .EXCESSIVE HEAT IMPACT... Hot and humid conditions will continue across the region today, with highs in the low to mid 90s and peak afternoon heat index values around 102 to 107. If outdoors today, make sure that you stay hydrated and take plenty of breaks in air conditioned spaces. Also, never leave a child or pet unattended in a vehicle. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents at all east central Florida beaches today. To reduce your risk of getting caught in the seaward pull of a rip current, always swim near a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may be capable of producing wind gusts to 35 to 45 knots through the afternoon and early evening hours as they move north to northwest around 5 to 10 knots over inland lakes. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered to locally numerous showers and lightning storms are forecast through this weekend and into early next week with the highest chances across the interior. The main threats from any stronger storms will be frequent lightning, as well as gusty winds, and torrential downpours. A moderate risk of dangerous rip currents is expected to continue through late week and into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Formal activation of SKYWARN spotter networks is not expected to be needed today. However, please report any rainfall amounts of 3 inches or greater to the National Weather Service office in Melbourne. Schaper
In the hours before
Special weather statement, Jul 14, 2:18 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Melbourne FL
218 PM EDT Thu Jul 14 2022
FLZ164-264-141845-
Inland Martin FL-Coastal Martin FL-
218 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of Martin County
through 245 PM EDT...
At 217 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indiantown, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indiantown, J And S Fish Camp, Palm City and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2700 8062 2708 8066 2711 8066 2712 8068
2720 8063 2720 8028 2703 8027 2696 8034
2696 8061
TIME...MOT...LOC 1817Z 116DEG 13KT 2703 8048
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Jul 14, 3:04 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
304 PM EDT Thu Jul 14 2022
FLZ058-159-164-259-264-141945-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Martin FL-Coastal Martin FL-
304 PM EDT Thu Jul 14 2022
...Strong thunderstorms will impact portions of St. Lucie,
southeastern Okeechobee and western Martin Counties through 345 PM
EDT...
At 303 PM EDT, Doppler radar was tracking strong thunderstorms near
Four Seasons Estates, or 7 miles east of Treasure Island, moving
northwest at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Treasure Island, Indiantown, Okeechobee, Palm City and Four Seasons
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2701 8063 2711 8066 2716 8071 2721 8079
2721 8081 2719 8084 2715 8086 2719 8091
2720 8094 2722 8095 2722 8098 2725 8098
2726 8100 2730 8100 2731 8103 2756 8060
2756 8057 2714 8026 2696 8052 2696 8054
TIME...MOT...LOC 1903Z 121DEG 16KT 2723 8067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Jul 14, 3:51 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
351 PM EDT Thu Jul 14 2022
FLZ254-142030-
Inland Indian River FL-
351 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of western Indian River
County through 430 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Fort Drum, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blue Cypress Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2756 8064 2756 8076 2759 8078 2764 8078
2764 8082 2774 8088 2782 8067 2759 8059
TIME...MOT...LOC 1950Z 144DEG 14KT 2760 8070
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Jul 14, 3:57 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
357 PM EDT Thu Jul 14 2022
FLZ053-058-254-259-142045-
Okeechobee FL-Osceola FL-Inland St. Lucie FL-Inland Indian River FL-
357 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of northwestern St.
Lucie, Okeechobee, southwestern Indian River and southeastern Osceola
Counties through 445 PM EDT...
At 357 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Drum, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Basinger, Fort Drum, Kissimmee Prairie Preserve, Whispering Pines and
Country Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2735 8103 2736 8103 2736 8105 2737 8105
2739 8108 2738 8110 2743 8114 2745 8115
2749 8119 2777 8086 2748 8048 2723 8072
TIME...MOT...LOC 1957Z 116DEG 12KT 2750 8084
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:02 PM EDT | Special Weather Statement | MLB | Lake | 28 min |
| Jul 13, 8:12 PM EDT | Special Weather Statement | MLB | Lake | 33 min |
| Jul 13, 8:15 PM EDT | Special Weather Statement | MLB | Polk | 30 min |
| Jul 13, 8:20 PM EDT | Areal Flood Advisory | MLB | Volusia | 115 min |
| Jul 13, 8:33 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| Jul 13, 8:35 PM EDT | Special Weather Statement | MLB | Flagler | 25 min |
| Jul 13, 8:44 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 28 min |
| Jul 13, 8:52 PM EDT | Areal Flood Advisory | MLB | Lake | 113 min |
| Jul 13, 9:07 PM EDT | Special Weather Statement | MLB | Lake | 38 min |
| Jul 13, 10:45 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Jul 14, 2:18 PM EDT | Special Weather Statement | MLB | Martin | 27 min |
| Jul 14, 3:04 PM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 41 min |
| Jul 14, 3:32 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee, Saint Lucie | 28 min |
| Jul 14, 3:51 PM EDT | Special Weather Statement | MLB | Indian River | 39 min |
| Jul 14, 3:57 PM EDT | Special Weather Statement | MLB | Okeechobee | 48 min |
| Jul 14, 4:44 PM EDT | Special Weather Statement | MLB | Osceola | 46 min |
| Jul 14, 5:08 PM EDT | Special Weather Statement | MLB | Osceola | 37 min |
| Jul 14, 5:18 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 31 min |
| Jul 14, 5:43 PM EDT | Special Weather Statement | MLB | Orange | 47 min |
| Jul 14, 5:50 PM EDT | Special Weather Statement | MLB | Osceola | 25 min |
| Jul 14, 6:20 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| Jul 14, 6:20 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola | 25 min |
| Jul 14, 6:24 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| Jul 14, 6:43 PM EDT | Special Weather Statement | MLB | Lake | 62 min |
| Jul 14, 6:54 PM EDT | Special Weather Statement | MLB | Seminole | 51 min |
| Jul 14, 7:41 PM EDT | Special Weather Statement | MLB | Lake | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.